Long term Buprenorphine user

Share something about yourself, where you live, and what you like to do. Save your addiction story for that section.
Post Reply
McFunk
New Poster
New Poster
Posts: 3
Joined: Mon Jan 05, 2015 9:54 pm

Long term Buprenorphine user

Post by McFunk »

Hello ~In 2005 after years of having been prescribed opiates for chronic pain and becoming physically dependent I was prepared to detox and stop. Experiencing the withdrawal symptoms from the long acting opiates was nightmarish. After a month withdrawal and being completely debilitated I was still sick and nowhere near ready to return to work or resume my daily family/ parental responsibilities. I found myself at a crossroads and made the decision to start taking Buprenorphine daily.
I have not relapsed over the last 17 years and never have cravings. That’s the good part.
I feel very vulnerable being on a medication that if for any reason I am unable to access, within a day I will be very sick and unable to function.
Finding the best dose has been challenging. I receive my medication from a compound pharmacist who is able to make small adjustments allowing me to easily titrate higher or lower. I have been hovering around 5 mg a day for the last several years.
There are a lot of days I don’t feel that great and wonder to what degree the buprenorphine is playing a role. I have read in posts from other long-term patients that the medication leaves people feeling draggy or foggy after a while. Has that been your experience? I would welcome hearing from others who have been taking the medication for years.
User avatar
rule62
Moderator
Moderator
Posts: 2877
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Long term Buprenorphine user

Post by rule62 »

I've been on it since 2010 so yes, a long term patient too. My doses used to make me feel tired even after tapering down to 1mg. Finally figured it out last year. Instead of taking my dose in the morning like my doctor wants me to I take it around 3-5pm. It takes over an hour to take effect and even at that low dose it does make me a little tired but not too bad. Mostly it's from reading I think. Combine that with the Suboxone and I have to close my eyes for a few minutes every hour. But it did solve the problem of being tired during the day. Now I'm alert as I should be considering I drive for a living. And no, no withdrawal in between doses even at 1mg. If my pain is acting up then I take my prescribed dose of 2mg's and that works great.

Not sure anyone else will respond. Kind of slow here.
Don't take yourself so damn seriously
McFunk
New Poster
New Poster
Posts: 3
Joined: Mon Jan 05, 2015 9:54 pm

Re: Long term Buprenorphine user

Post by McFunk »

Thank you for sharing your experience.Nice that you’ve been able to get by on 1 mg.
I experience nightmares if I take my second Buprenorphine dose after 2 pm. It’s a very odd side effect that I haven’t heard anyone else talk about.
User avatar
jonathanm1978
Moderator
Moderator
Posts: 944
Joined: Wed Dec 28, 2011 6:47 am
Location: Southeastern US (Alabama)

Re: Long term Buprenorphine user

Post by jonathanm1978 »

I still check in from time to time... and I've been on Sub, in one form or another, since 2008. I don't really have any complaints.. if I keep myself up and busy, then I don't notice anything at all. If I sit still too long (like just watching TV/etc)..then sometimes I will dose off...

I don't have any long-term or lasting effects that are negative to speak about.
Adam Wayne P.
DOB: July 1, 1985
October 8, 2013

RIP little brother. Gone, but not forgotten.
Post Reply